Alert archive / Idaho / Wind Advisories in 2010

Wind Advisory 4, NWS Missoula, MT

March 28, 2010Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Mar 28, 2010, 10:38 AM PDT for Clearwater County, Idaho County, Idaho. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 28, 2010, 10:38 AM PDT (17:38 UTC)
Expired
Mar 28, 2010, 6:30 PM PDT
In force
8 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 17:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 5.6 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2010-03-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2010-03-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 278 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2084 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
278 m²/s²
0-3 km storm-relative helicity
304 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WWUS75 KMSO 281738
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
1138 AM MDT SUN MAR 28 2010

...GUSTY WINDS TODAY ACROSS GRANGEVILLE...THE CAMAS PRAIRIE AND
LOWER HELLS CANYON AND SALMON RIVER AREAS...

IDZ007-290145-
/O.NEW.KMSO.WI.Y.0004.100328T1738Z-100329T0300Z/
OROFINO/GRANGEVILLE REGION-
1038 AM PDT SUN MAR 28 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR...
GRANGEVILLE AND VICINITY...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 45
  MPH WILL IMPACT THE GRANGEVILLE AND CAMAS PRAIRIE THROUGH THE
  REMAINDER OF TODAY AND INTO THE EARLY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

IDZ008-290145-
/O.NEW.KMSO.WI.Y.0004.100328T1738Z-100329T0300Z/
LOWER HELLS CANYON/SALMON RIVER REGION-
1038 AM PDT SUN MAR 28 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. 

* IMPACTS/TIMING: SUSTAINED WINDS OF 25 TO 35 MPH WITH OCCASIONAL
  GUSTS TO 45 MPH WILL IMPACT THE LOWER HELLS CANYON AND SALMON
  RIVER AREAS THROUGH THE REMAINDER OF TODAY AND INTO THE EARLY
  EVENING.

* LOCATIONS IMPACTED INCLUDE...HIGHWAY 95 SLATE CREEK TO 
  RIGGINS...WHITE BIRD GRADE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
1 follow-up statement
838 
WWUS75 KMSO 290130
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
730 PM MDT SUN MAR 28 2010

IDZ007-008-290230-
/O.CAN.KMSO.WI.Y.0004.000000T0000Z-100329T0300Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
630 PM PDT SUN MAR 28 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WIND
ADVISORY. 

GUSTY WINDS WILL CONTINUE THROUGH THE HELLS CANYON AND CAMAS
PRAIRIE REGIONS THIS EVENING AND OVERNIGHT... BUT WINDS ARE
EXPECTED TO BE IN THE 20 TO 30 MPH RANGE AND BELOW ADVISORY
CRITERIA. THERE IS THE POTENTIAL FOR ANOTHER WIND ADVISORY
STARTING MONDAY MORNING WITH WIND GUSTS IN ACCESS OF 40 MPH
THROUGH MONDAY EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Mar 28, 2:31 AM PDT, 8 hours 7 minutes earlier.

Area forecast discussion, Mar 28, 2:31 AM PDT, 8 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
331 AM MDT SUN MAR 28 2010

...PASSES ALONG THE MONTANA/IDAHO BORDER AND ALONG THE NORTHERN
ROCKY MOUNTAIN FRONT WILL SEE MESSY TRAVEL CONDITIONS LATE MONDAY
THROUGH EARLY TUESDAY...

.DISCUSSION...UPPER RIDGE IS ALREADY SHIFTING EAST EARLY THIS
MORNING AS THE NEXT IMPRESSIVE PACIFIC WEATHER SYSTEMS MOVES ONTO
THE PACIFIC NORTHWEST COAST. HIGH CLOUDS AHEAD OF THIS SYSTEM ARE
ALREADY STREAMING INTO NORTHWEST MONTANA...AND AS THE FLOW BECOMES
MORE SOUTHWEST ALOFT...THESE CLOUDS WILL SPREAD INTO NORTH CENTRAL
IDAHO AND WESTERN MONTANA BY AFTERNOON. AN INCREASING SURFACE
PRESSURE GRADIENT AND MID LEVEL WINDS WILL MAKE FOR A BREEZY
LATE MORNING AND AFTERNOON ACROSS MUCH OF THE INTERMOUNTAIN
REGION. HIGH CAMP AND THE CAMAS PRAIRIE ARE EXPECTED TO SEE WINDY
CONDITIONS WITH GUSTS BETWEEN 40 TO 45 MPH.

TONIGHT THE FIRST WAVE OF MOISTURE WILL MOVE INTO NORTHWEST
MONTANA THIS EVENING AND SPREAD SOUTH AND EAST BY EARLY MONDAY
MORNING. IN ADDITION...WINDS ARE ALSO EXPECTED TO STAY BREEZY
OVERNIGHT AS THE PRESSURE GRADIENT REMAINS TIGHT ACROSS THE
REGION. WIDESPREAD RAIN AND HIGH MOUNTAIN SNOW WILL ENCOMPASS THE
INTERMOUNTAIN REGION MONDAY THROUGH EARLY TUESDAY AS A MOIST UPPER
LEVEL JET REMAINS OVER THE INTERMOUNTAIN REGION. AT THIS
TIME...THE SNOW LEVELS LOOK TO REMAIN AT TO JUST ABOVE MANY PASS
LEVELS ACROSS WESTERN MONTANA. THE NATURE OF THE SNOW THAT DOES
ACCUMULATE IS EXPECTED TO BE HEAVY AND WET...WHICH MAY RESULT IN SLICK
ROADWAYS. IN ADDITION STRONG WINDS ARE ALSO EXPECTED TO CONTINUE
WHICH MAY REDUCE VISIBILITIES FROM WET SNOW STICKING TO WIND
SHIELDS. WILL CONTINUE THE WEATHER STORY AND WILL ISSUE A
HAZARDOUS WEATHER OUTLOOK TO ACCOUNT FOR THIS POTENTIAL MONDAY
AFTERNOON THROUGH EARLY TUESDAY.

AS THE MAIN UPPER LEVEL TROUGH MOVES OVER THE AREA ON TUESDAY
COLDER AIR WILL CAUSE SNOW LEVELS TO CONTINUE TO FALL. A RAIN SNOW
MIX CAN BE EXPECTED IN MANY VALLEY LOCATIONS...BUT ACCUMULATIONS
WILL BE HELD TO THE HIGHER TERRAIN. THE ATMOSPHERE BECOMES
UNSTABLE BEHIND THIS SYSTEM WHICH WILL MAKE LINGERING SHOWERS
POSSIBLE THROUGH WEDNESDAY. DRIER AIR WILL BREAK CLOUDS UP
WEDNESDAY NIGHT ALLOWING A COOL NIGHT TO SET UP. AN ACTIVE
WESTERLY FLOW WILL CONTINUE INTO NEXT WEEKEND WITH THE POTENTIAL
OF ANOTHER PACIFIC STORM SYSTEM MOVING INTO THE REGION.

&&

.AVIATION...AN EXITING UPPER LEVEL RIDGE WILL ALLOW MID AND HIGH
LEVEL CLOUDS TO MOVE IN FROM THE NORTHWEST THIS MORNING. CONDITIONS
WILL BEGIN TO DETERIORATE LATER SUNDAY AFTERNOON AND EVENING AS
THE NEXT WELL ORGANIZED PACIFIC WEATHER SYSTEM INTRODUCES A MOIST
SOUTHWEST FLOW. AN INCREASED SURFACE PRESSURE GRADIENT AND MID
LEVEL WINDS WILL INCREASING SURFACE WINDS AHEAD OF IT.
PRECIPITATION WILL SPREAD FROM NORTHWEST TO SOUTHEAST DURING THE
OVERNIGHT HOURS...WITH KGPI AND KMSO BEING THE FIRST AIRFIELDS
IMPACTED BETWEEN 29/03Z AND 29/06Z RESPECTIVELY. EXPECT LOWERED
CEILINGS AND VISIBILITIES AS A RESULT.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SHORT TERM...MEAD
LONG TERM....LOEFFELBEIN
AVIATION...MEAD
Hazardous weather outlook, Mar 28, 2:41 AM PDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
341 AM MDT SUN MAR 28 2010

IDZ006-MTZ004-006-282100-
SOUTHERN CLEARWATER MOUNTAINS-LOWER CLARK FORK REGION-
BITTERROOT/SAPPHIRE MOUNTAINS-
341 AM MDT SUN MAR 28 2010 /241 AM PDT SUN MAR 28 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED TODAY...PLEASE SEE NEXT SECTION FOR WEATHER
IMPACTS.

.DAYS TWO THROUGH SEVEN...MONDAY ROUGH SATURDAY

TRAVELERS SHOULD PREPARE FOR WINTRY TRAVEL CONDITIONS OVER BOTH
LOOKOUT AND LOLO PASSES MONDAY AFTERNOON THROUGH EARLY TUESDAY.
A MOIST UPPER LEVEL JET WILL MOVE INTO THE INTERMOUNTAIN REGION
EARLY MONDAY AND USHER AMPLE MOISTURE INTO THE REGION. WITH SNOW
LEVELS AT OR JUST ABOVE LOOKOUT AND LOLO PASSES...THE POTENTIAL
EXISTS FOR WET ACCUMULATING SNOW TO IMPACT BOTH PASSES. IN
ADDITION STRONG WEST TO SOUTHWEST WINDS ARE ALSO EXPECTED OVER THE
PASSES WHICH MAY REDUCE VISIBILITIES FROM WIND DRIVEN SNOW
ACCUMULATING ON WINDSHIELDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ002-007-282100-
WEST GLACIER REGION-BUTTE/BLACKFOOT REGION-
341 AM MDT SUN MAR 28 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED TODAY...PLEASE SEE NEXT SECTION FOR WEATHER
IMPACTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TRAVELERS SHOULD PREPARE FOR WINTRY TRAVEL CONDITIONS OVER BOTH
MARIAS AND ROGERS PASSES MONDAY AFTERNOON THROUGH EARLY TUESDAY. A
MOIST UPPER LEVEL JET WILL MOVE INTO THE INTERMOUNTAIN REGION
EARLY MONDAY AND USHER AMPLE MOISTURE INTO THE REGION. WITH SNOW
LEVELS AT OR JUST ABOVE THE PASSES...THE POTENTIAL EXISTS FOR WET
ACCUMULATING SNOW TO IMPACT BOTH PASSES. IN ADDITION STRONG WEST
TO SOUTHWEST WINDS ARE ALSO EXPECTED OVER THE PASSES WHICH MAY
REDUCE VISIBILITIES FROM WIND DRIVEN SNOW ACCUMULATING ON
WINDSHIELDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in Idaho, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.